Alert archive / Colorado / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 504, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Sep 2, 2016, 6:27 PM MDT for Yuma County, Colorado; Dundy County, Nebraska. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 2, 2016, 6:27 PM MDT (00:27 UTC)
- Expired
- Sep 2, 2016, 7:18 PM MDT
- In force
- 51 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Yuma County, CO, Dundy County, NE
The radar
The Goodland radar (KGLD), 92 km from the middle of the area, began a volume at 00:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 0.5 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 26 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 2607 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
955
WUUS53 KGLD 030027
SVRGLD
COC125-NEC057-030130-
/O.NEW.KGLD.SV.W.0504.160903T0027Z-160903T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
627 PM MDT FRI SEP 2 2016
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN YUMA COUNTY IN NORTHEASTERN COLORADO...
WESTERN DUNDY COUNTY IN SOUTHWESTERN NEBRASKA...
* UNTIL 730 PM MDT
* AT 627 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTH OF
WRAY...MOVING EAST AT 20 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
WRAY...HAIGLER AND LAIRD.
THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 244 AND 259.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4028 10180 4000 10188 4000 10197 4011 10236
4029 10228
TIME...MOT...LOC 0027Z 278DEG 16KT 4022 10222
HAIL...1.50IN
WIND...60MPH
$$
HUSTED3 follow-up statements
021
WWUS53 KGLD 030049
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
649 PM MDT FRI SEP 2 2016
COC125-NEC057-030130-
/O.CON.KGLD.SV.W.0504.000000T0000Z-160903T0130Z/
YUMA CO-DUNDY NE-
649 PM MDT FRI SEP 2 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM MDT
FOR NORTHEASTERN YUMA AND WESTERN DUNDY COUNTIES...
AT 649 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES NORTHEAST
OF WRAY...MOVING EAST AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHEASTERN YUMA AND WESTERN DUNDY COUNTIES.
THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 248 AND 254.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4006 10186 4005 10199 4015 10230 4028 10220
4028 10180
TIME...MOT...LOC 0049Z 278DEG 10KT 4021 10214
HAIL...1.00IN
WIND...60MPH
$$
HUSTED337
WWUS53 KGLD 030109
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
709 PM MDT FRI SEP 2 2016
COC125-NEC057-030130-
/O.CON.KGLD.SV.W.0504.000000T0000Z-160903T0130Z/
YUMA CO-DUNDY NE-
709 PM MDT FRI SEP 2 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM MDT
FOR EAST CENTRAL YUMA AND WESTERN DUNDY COUNTIES...
AT 709 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 13 MILES NORTHEAST
OF WRAY...MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST
CENTRAL YUMA AND WESTERN DUNDY COUNTIES.
THIS INCLUDES HIGHWAY 385 NEAR MILE MARKER 253.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4008 10185 4013 10209 4020 10226 4024 10223
4028 10215 4028 10180
TIME...MOT...LOC 0109Z 278DEG 16KT 4020 10202
HAIL...1.00IN
WIND...60MPH
$$
HUSTED493
WWUS53 KGLD 030118
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
718 PM MDT FRI SEP 2 2016
COC125-NEC057-030128-
/O.CAN.KGLD.SV.W.0504.000000T0000Z-160903T0130Z/
YUMA CO-DUNDY NE-
718 PM MDT FRI SEP 2 2016
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL YUMA AND WESTERN
DUNDY COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER SMALL HAIL TO THE
SIZE OF NICKELS, GUSTY WINDS TO 55 MPH AND HEAVY RAIN ARE STILL
POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 4008 10185 4013 10209 4020 10226 4024 10223
4028 10215 4028 10180
TIME...MOT...LOC 0116Z 278DEG 16KT 4019 10197
$$
HUSTEDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 2, 5:20 PM MDT, 1 hour 7 minutes earlier.
Area forecast discussion, Sep 2, 5:20 PM MDT, 1 hour 7 minutes before
Area Forecast Discussion National Weather Service Goodland KS 520 PM MDT FRI SEP 2 2016 .SHORT TERM...(This evening through Saturday) Issued at 226 PM MDT Fri Sep 2 2016 Main forecast issues will be the chance of thunderstorms and the possibility of severe thunderstorms tonight and once again later tomorrow afternoon. A secondary issue will be coverage of fog later tonight into Saturday morning. For tonight...Strong lee trough is pulling a generous amount of low level moisture into the area at this time. At the same time a rather strong shortwave trough, per pv/satellite analysis is approaching from the Colorado. Some model differences but it does look like that there will be a right rear quadrant of the upper jet moving in as well. Rather moist and unstable environment is setting up ahead of these features. Thunderstorms are already developing to well to our west and northwest. Guidance, especially the convective allowing guidance, is producing a cluster of storms that moves across the area. Considering the lift, moisture, and instability expected through the night, these storms look to last into the overnight hours. Considering the shear and instability parameters some of these storms look to have a better chance of becoming severe than in recent days. Also precipitable water values increases to near 1.5 inches. Storm movement is near 15 knots. Considering the storm motion, these storms could produce locally heavy rainfall. Behind the thunderstorms tonight, models once again increase boundary layer moisture. Models overproduced fog this morning. However stratus looks pretty certain. At this time plan on having a patchy fog mention. For Saturday...fog and stratus, to the west of any ongoing thunderstorms, will burn off with the stratus being the last to go as has been the case the last few days. Another question is how much convection and where is it during the entire day. Left front quadrant of the jet looks near or just north of the forecast area in the morning. There appears to be a number of shortwave troughs during this period which are poorly defined by the output. There appears to be a shortwave still affecting the far eastern portion of the area in the morning. So it does not appear unreasonable to have some morning thunderstorms and will have some kind of mention. Models have pulled back some on the chance of thunderstorms. However not sure why. It does not look like the air mass will not change much with instability and shear parameters nearly the same or slightly better than today, especially in the western portion of the area. Surface trough remains to the west of the area through the day. However it is closer to the area than today. Also models are consistent in developing a dryline near or over the western portion of the area in the afternoon. Left front quadrant of above mentioned jet looks to affect the far north and especially sections of the area during the afternoon. The Ecmwf is also showing a possible right rear quadrant over the southeast portion of the area in the afternoon. A stronger shortwave appears to come in from the southwest in the afternoon. Instability axis through mid levels sets up along the Colorado border by late afternoon. Air mass looks uncapped. Am concerned that models underdoing convection overall, but especially that they are not developing the convection far enough west. Considering all the factors, a chance of afternoon storms look reasonable. Also would consider tomorrow to have a similar severe and heavy rain threat compared to todays. .LONG TERM...(Saturday night through Friday) Issued at 143 PM MDT Fri Sep 2 2016 A relatively active pattern will prevail Saturday night through Friday. Shortwave will traverse the CWA Saturday night and into Sunday morning. Much of the shower and thunderstorm activity will be confined to the eastern portions of the CWA after midnight, gradually moving off to the east. Dry weather is expected through much of the day on Sunday through midday Monday. Another shortwave will push through the region Monday afternoon and evening and will allow thunderstorm development. There is good agreement between the model guidance to indicate a southwest to northeast theta-e boundary that will act as a focus for thunderstorm development. Instability will be marginal at best with maximum CAPE around 1000 J/Kg. A cold front will approach from the north as we head into Tuesday, slowly pushing into the northern most portions of the CWA around sunrise. PoPs will gradually increase as instability builds along and ahead of the front as it becomes nearly stationary. The better thunderstorm chances will remain north of I-70 with the highest instability situated in our Nebraska counties. The front will slowly shift eastward on Wednesday and pull the better PoPs with it over to the northeastern portions of the CWA. Dry weather will prevail in the western portions of the area, spreading east as we head into Thursday and Friday. Above average temperatures will build across the region ahead of the cold front with lower to upper 90s expected on Sunday and Monday afternoon. Highs will be near normal in the middle 80s Tuesday through Thursday. Overnight lows will fall into the upper 50s to middle 60s through the period. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 520 PM MDT Fri Sep 2 2016 For KGLD...VFR conditions thru 07z Saturday w/ VCTS 00z-04z...shifting to a MVFR/IFR mix from 07z-22z with ceilings ranging from ovc003-020 and 3sm in fog from 10z-16z...then VFR. Winds southerly 15-25kts with gusts to 30kts thru 04z. For KMCK...VFR conditions thru 09z Saturday...then MVFR/IFR mix from 09z-22z with ceilings ranging from ovc005-030 and 3sm in fog from 11z-1630z. VFR from 22z onward. Winds SSE 15-25kts. && .GLD Watches/Warnings/Advisories... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...BULLER LONG TERM...TL AVIATION...JN
Hazardous weather outlook, Sep 2, 10:36 AM MDT, 7 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTION NATIONAL WEATHER SERVICE GOODLAND KS 1036 AM MDT FRI SEP 2 2016 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-031200- YUMA COUNTY-KIT CARSON COUNTY-CHEYENNE COUNTY-CHEYENNE-RAWLINS- DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE- GREELEY-WICHITA-DUNDY-HITCHCOCK-RED WILLOW- 1036 AM MDT FRI SEP 2 2016 /1136 AM CDT FRI SEP 2 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO... EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP IN EASTERN COLORADO THIS AFTERNOON. THESE STORMS WILL THEN MOVE ACROSS THE AREA THROUGH THE OVERNIGHT HOURS. SOME OF THESE THUNDERSTORMS COULD BECOME SEVERE, ROUGHLY ALONG AND WEST OF A LINE FROM BENKELMAN TO GOODLAND TO TRIBUNE, WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. LOCALLY HEAVY RAINFALL WILL ALSO OCCUR WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS PORTIONS OF THE CENTRAL HIGH PLAIN REGION EACH DAY THROUGH THE FORECAST PERIOD. ON SATURDAY...A FEW THESE THUNDERSTORMS COULD BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND TONIGHT.
In the hours before
Special weather statement, Sep 2, 5:10 PM MDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
510 PM MDT FRI SEP 2 2016
COZ091-092-022345-
KIT CARSON COUNTY CO-CHEYENNE COUNTY CO-
510 PM MDT FRI SEP 2 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN KIT CARSON AND
NORTHWESTERN CHEYENNE COUNTIES IN EAST CENTRAL COLORADO UNTIL 545 PM
MDT...
AT 509 PM MDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 6 MILES NORTHWEST OF BETHUNE TO 10 MILES SOUTH
OF STRATTON TO 13 MILES SOUTH OF SEIBERT. MOVEMENT WAS SOUTHEAST AT
25 MPH.
NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
BURLINGTON...STRATTON...BETHUNE AND VONA.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 70 IN COLORADO BETWEEN MILE MARKERS 410 AND 447.
HIGHWAY 385 BETWEEN MILE MARKERS 169 AND 192.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3922 10298 3928 10280 3941 10256 3935 10208
3903 10227 3895 10276 3903 10316 3910 10316
TIME...MOT...LOC 2309Z 293DEG 20KT 3938 10249 3915 10263 3910 10293
HUSTEDLocal storm report, Sep 2, 5:33 PM MDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
533 PM MDT FRI SEP 02 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM FUNNEL CLOUD 9 SSE CLARKVILLE 40.26N 102.59W
09/02/2016 YUMA CO PUBLIC
LOCATION ESTIMATED.
&&
HILLSpecial weather statement, Sep 2, 5:52 PM MDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
552 PM MDT FRI SEP 2 2016
COZ091-092-030015-
KIT CARSON COUNTY CO-CHEYENNE COUNTY CO-
552 PM MDT FRI SEP 2 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN KIT CARSON AND
NORTHWESTERN CHEYENNE COUNTIES IN EAST CENTRAL COLORADO UNTIL 615 PM
MDT...
AT 552 PM MDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 7 MILES SOUTH OF VONA TO 14 MILES EAST OF
BOYERO. MOVEMENT WAS EAST AT 30 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
THESE STORMS WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHWESTERN KIT
CARSON AND NORTHWESTERN CHEYENNE COUNTIES IN EAST CENTRAL COLORADO.
THIS INCLUDES INTERSTATE 70 IN COLORADO BETWEEN MILE MARKERS 418 AND
426.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN GOODLAND.
&&
LAT...LON 3927 10280 3930 10248 3912 10250 3892 10284
3895 10316 3900 10316
TIME...MOT...LOC 2352Z 259DEG 24KT 3921 10270 3900 10302
HUSTEDLocal storm report, Sep 2, 6:04 PM MDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
604 PM MDT FRI SEP 02 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0602 PM TSTM WND GST BURLINGTON 39.31N 102.27W
09/02/2016 M61.00 MPH KIT CARSON CO ASOS
&&
JNSpecial weather statement, Sep 2, 6:19 PM MDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
619 PM MDT FRI SEP 2 2016
COZ091-092-030045-
KIT CARSON COUNTY CO-CHEYENNE COUNTY CO-
619 PM MDT FRI SEP 2 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN KIT CARSON AND
NORTHWESTERN CHEYENNE COUNTIES IN EAST CENTRAL COLORADO UNTIL 645 PM
MDT...
AT 619 PM MDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 16 MILES SOUTH OF FLAGLER TO 5 MILES SOUTH OF
STRATTON. MOVEMENT WAS EAST AT 10 MPH.
DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
STRATTON AND BETHUNE.
THIS INCLUDES INTERSTATE 70 IN COLORADO BETWEEN MILE MARKERS 412 AND
432.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3931 10271 3932 10236 3900 10241 3892 10288
3908 10316
TIME...MOT...LOC 0019Z 277DEG 10KT 3906 10298 3922 10261
HUSTEDSpecial weather statement, Sep 2, 6:24 PM MDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
624 PM MDT FRI SEP 2 2016
COZ091-KSZ013-027-030100-
KIT CARSON COUNTY CO-WALLACE KS-SHERMAN KS-
624 PM MDT FRI SEP 2 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN KIT CARSON...
NORTHWESTERN WALLACE AND SOUTHWESTERN SHERMAN COUNTIES UNTIL 700 PM
MDT...
AT 624 PM MDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 5 MILES SOUTHWEST OF KANORADO TO 14 MILES
SOUTHEAST OF BURLINGTON. MOVEMENT WAS EAST AT 25 MPH.
NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
KANORADO AND RULETON.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 0 AND 14.
INTERSTATE 70 IN COLORADO BETWEEN MILE MARKERS 442 AND 450.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3903 10205 3905 10205 3905 10221 3934 10220
3942 10177 3900 10180
TIME...MOT...LOC 0024Z 265DEG 22KT 3928 10211 3913 10212
HUSTEDThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 6:01 PM MDT | Tornado Warning | GLD | Yuma | 29 min |
| Sep 2, 6:09 PM MDT | Flash Flood Warning | GLD | Kit Carson | 6 hr |
| Sep 2, 6:11 PM MDT | Flash Flood Warning | GLD | Kit Carson | 6 hr |
| Sep 2, 6:18 PM MDT | Flash Flood Warning | GLD | Yuma | 4 hr |
| Sep 2, 6:19 PM MDT | Special Weather Statement | GLD | Kit Carson | 26 min |
| Sep 2, 6:56 PM MDT | Special Weather Statement | GLD | Kit Carson | 34 min |
| Sep 2, 7:22 PM MDT | Flash Flood Warning | GLD | Kit Carson | 5 hr |
| Sep 2, 8:47 PM MDT | Flash Flood Warning | GLD | Cheyenne | 3 hr |
| Sep 2, 9:52 PM MDT | Areal Flood Warning | GLD | Yuma | 12 hr |
| Sep 2, 11:53 PM MDT | Areal Flood Warning | GLD | Cheyenne, Kit Carson, Yuma | 9 hr |
| Sep 3, 1:14 AM MDT | Areal Flood Warning | GLD | Cheyenne | 9 hr |
| Sep 3, 11:48 AM MDT | Flash Flood Watch | GLD | Cheyenne, Kit Carson, Yuma | 17 hr |
| Sep 3, 4:44 PM MDT | Special Weather Statement | GLD | Kit Carson | 16 min |
| Sep 3, 5:17 PM MDT | Special Weather Statement | GLD | Kit Carson | 13 min |
| Sep 3, 5:37 PM MDT | Special Weather Statement | GLD | Kit Carson | 8 min |
| Sep 3, 5:48 PM MDT | Special Weather Statement | GLD | Kit Carson | 27 min |
| Sep 3, 5:53 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson | 38 min |
| Sep 2, 7:18 PM MDT | Special Weather Statement | GLD | Dundy | 27 min |
| Sep 2, 7:44 PM MDT | Special Weather Statement | GLD | Dundy | 31 min |
| Sep 2, 8:14 PM MDT | Special Weather Statement | GLD | Dundy | 16 min |
| Sep 2, 8:40 PM MDT | Flash Flood Warning | GLD | Dundy | 5 hr |
| Sep 2, 8:52 PM MDT | Special Weather Statement | GLD | Dundy | 38 min |
| Sep 3, 1:06 AM MDT | Areal Flood Warning | GLD | Dundy | 9 hr |
| Sep 3, 4:49 PM MDT | Special Weather Statement | GLD | Red Willow | 11 min |
| Sep 3, 5:01 PM MDT | Severe Thunderstorm Warning | GLD | Red Willow | 44 min |
| Sep 3, 5:41 PM MDT | Severe Thunderstorm Warning | GLD | Red Willow | 49 min |
| Sep 3, 5:49 PM MDT | Flash Flood Warning | GLD | Red Willow | 9 hr |
Nearby
Severe Thunderstorm Warnings in Colorado, 2016Severe Thunderstorm Warnings in Nebraska, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.